Alert archive / California / Wind Advisories in 2009
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 13, 2009, 4:10 PM PDT. It took effect at Apr 13, 2009, 8:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 4:10 PM PDT (23:10 UTC)
- In effect from
- Apr 13, 2009, 8:00 PM PDT
- Expired
- Apr 14, 2009, 4:01 PM PDT
- In force
- 20 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 132310 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 410 PM PDT MON APR 13 2009 ...STRONG COLD FRONT TO BRING VERY GUSTY WINDS TUESDAY... AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL DROP OUT OF CANADA INTO NORTHERN CALIFORNIA TONIGHT AND TUESDAY. BEHIND THE COLD FRONT...GUSTY NORTHERLY WINDS WILL DEVELOP THROUGHOUT THE VALLEY. WINDS ARE EXPECTED TO START IN PORTIONS OF THE NORTHERN SACRAMENTO VALLEY TONIGHT AND WORK THEIR WAY DOWN THE VALLEY TUESDAY MORNING. STRONG WINDS ARE EXPECTED THROUGH TUESDAY NIGHT BEFORE TAPERING OFF EARLY WEDNESDAY. CAZ015-141215- /O.NEW.KSTO.WI.Y.0013.090414T0300Z-090415T1200Z/ NORTHERN SACRAMENTO VALLEY- 410 PM PDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY. THE NORTHERLY PRESSURE GRADIENT WILL INCREASE TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. STRONG WINDS WILL DEVELOP TONIGHT PRIMARILY IN TEHAMA COUNTY WITH GUSTS TO 40 MPH POSSIBLE. STRONG NORTHERLY WINDS WILL DEVELOP IN SHASTA COUNTY TUESDAY MORNING. THESE WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ016>018-141215- /O.NEW.KSTO.WI.Y.0013.090414T1500Z-090415T1200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- 410 PM PDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND CARQUINEZ STRAIT AND DELTA...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY. THE NORTHERLY PRESSURE GRADIENT WILL INCREASE TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. STRONG NORTHWESTERLY WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE...WITH 20 TO 35 MPH WINDS AND 45 MPH GUSTS POSSIBLE. THESE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ019-141215- /O.NEW.KSTO.WI.Y.0013.090414T1900Z-090415T1200Z/ NORTHERN SAN JOAQUIN VALLEY- 410 PM PDT MON APR 13 2009 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY. THE NORTHERLY PRESSURE GRADIENT WILL INCREASE LATE TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. STRONG NORTHWESTERLY WINDS WILL DEVELOP AFTER THE FRONTAL PASSAGE...WITH 20 TO 30 MPH WINDS AND 40 MPH GUSTS POSSIBLE. THESE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS76 KSTO 140431 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 931 PM PDT MON APR 13 2009 ...COLD WEATHER SYSTEM TO BRING VERY GUSTY WINDS TUESDAY... AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL DROP OUT OF CANADA INTO NORTHERN CALIFORNIA TONIGHT AND TUESDAY. BEHIND THIS SYSTEM...GUSTY NORTHERLY WINDS WILL DEVELOP THROUGHOUT THE VALLEY. WINDS ARE EXPECTED TO START IN PORTIONS OF THE NORTHERN SACRAMENTO VALLEY TONIGHT AND AND WORK THEIR WAY DOWN THE VALLEY TUESDAY MORNING. STRONG WINDS ARE EXPECTED THROUGH TUESDAY NIGHT BEFORE TAPERING OFF EARLY WEDNESDAY. CAZ015-141245- /O.EXT.KSTO.WI.Y.0013.000000T0000Z-090415T1200Z/ NORTHERN SACRAMENTO VALLEY- 931 PM PDT MON APR 13 2009 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR THE NORTHERN SACRAMENTO VALLEY. LOCALLY BREEZY NORTH WINDS WILL CONTINUE TONIGHT PRIMARILY IN TEHAMA COUNTY WITH GUSTS TO AROUND 30 MPH EXPECTED. THE WINDS WILL INCREASE AND BECOME MORE WIDESPREAD STARTING TUESDAY MORNING WITH THE STRONGER WINDS SPREADING NORTHWARD INTO SHASTA COUNTY. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THESE WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ016>018-141245- /O.CON.KSTO.WI.Y.0013.090414T1500Z-090415T1200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- 931 PM PDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND DELTA. A NORTHERLY PRESSURE GRADIENT WILL INCREASE TUESDAY MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STRONG NORTHWESTERLY WINDS WILL DEVELOP WITH WINDS 20 TO 35 MPH EXPECTED WITH GUSTS TO 45 MPH POSSIBLE. THESE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ019-141245- /O.CON.KSTO.WI.Y.0013.090414T1900Z-090415T1200Z/ NORTHERN SAN JOAQUIN VALLEY- 931 PM PDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 5 AM PDT WEDNESDAY FOR THE NORTHERN SAN JOAQUIN VALLEY. A NORTHERLY PRESSURE GRADIENT WILL INCREASE LATE TUESDAY MORNING AS A LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. STRONG NORTHWESTERLY WINDS WILL DEVELOP...WITH 20 TO 30 MPH WINDS EXPECTED AND GUSTS TO 40 MPH POSSIBLE. THESE GUSTY WINDS WILL CONTINUE THROUGH TUESDAY NIGHT AS THE PRESSURE GRADIENT SLOWLY WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS76 KSTO 141133 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 433 AM PDT TUE APR 14 2009 ...COLD WEATHER SYSTEM TO BRING VERY GUSTY WINDS TUESDAY... .AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA TODAY. BEHIND THIS SYSTEM...GUSTY NORTHERLY WINDS WILL DEVELOP THROUGHOUT THE VALLEY. GUSTY NORTH WINDS WILL WORK THEIR WAY DOWN THE SACRAMENTO VALLEY THIS MORNING AND INTO THE SAN JOAQUIN VALLY AROUND MIDDAY. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT: HTTP://WEATHER.GOV/SACRAMENTO. CAZ017-018-150300- /O.EXT.KSTO.WI.Y.0013.090414T1500Z-090415T0600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- 433 AM PDT TUE APR 14 2009 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE SOUTHERN SACRAMENTO VALLEY AND DELTA AREA. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING AND CONTINUE THIS AFTERNOON AND INTO THE EVENING. SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED. WINDS WILL DECREASE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ015-016-150300- /O.EXT.KSTO.WI.Y.0013.000000T0000Z-090415T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 433 AM PDT TUE APR 14 2009 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE THIS MORNING AND CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING. SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED. WINDS WILL DECREASE AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ019-150300- /O.EXT.KSTO.WI.Y.0013.090414T1900Z-090415T0600Z/ NORTHERN SAN JOAQUIN VALLEY- 433 AM PDT TUE APR 14 2009 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING FOR THE NORTHERN SAN JOAQUIN VALLEY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP DURING THE LATE MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING. SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED. WINDS WILL DECREASE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
000 WWUS76 KSTO 142301 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 401 PM PDT TUE APR 14 2009 CAZ017>019-150015- /O.CAN.KSTO.WI.Y.0013.000000T0000Z-090415T0600Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 401 PM PDT TUE APR 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...THE CARQUINEZ STRAIT AND DELTA AND THE NORTHERN SAN JOAQUIN VALLEY. A COLD LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO NORTHERN CALIFORNIA IS BRINGING BREEZY NORTH WINDS TO THE AREA TODAY BUT WINDS HAVE REMAINED GENERALLY UNDER ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THE BREEZY WINDS WILL CONTINUE THROUGH THE EVENING AND ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE NIGHT. $$ CAZ015-016-150015- /O.CAN.KSTO.WI.Y.0013.000000T0000Z-090415T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 401 PM PDT TUE APR 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. A COLD LOW PRESSURE SYSTEM DROPPING SOUTHWARD INTO NORTHERN CALIFORNIA IS BRINGING BREEZY NORTH WINDS TO THE AREA TODAY BUT WINDS HAVE REMAINED GENERALLY UNDER ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THE BREEZY WINDS WILL CONTINUE THROUGH THE EVENING AND ARE EXPECTED TO GRADUALLY DECREASE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 9:00 AM PDT, 7 hours 10 minutes earlier.
Area forecast discussion, Apr 13, 9:00 AM PDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT MON APR 13 2009 .DISCUSSION... NORTHERN CALIFORNIA IS CURRENTLY IN BETWEEN STORM SYSTEMS. A FRONT PUSHED INTO THE PACIFIC NORTHWEST YESTERDAY...WHICH DID NOTHING MORE THAN SPREAD A FEW HIGH CLOUDS THROUGH THE AREA. TO THE SOUTH A WEAK WAVE IS APPROACHING SOUTHERN CALIFORNIA THOUGH NO PRECIPITATION IS EXPECTED. TEMPERATURES THIS MORNING ARE RUNNING A FEW DEGREES WARMER THAN YESTERDAY...ALTHOUGH EXPECT HIGHS THIS AFTERNOON TO END UP COOLER THAN YESTERDAYS UNDER A SLIGHTLY COOLER AIRMASS. EYES ARE NOW TURNING TOWARDS AN UPPER LOW CURRENTLY SITUATED OVER BRITISH COLUMBIA. THIS SYSTEM WILL DIVE INTO NORTHERN CALIFORNIA BY TUESDAY MORNING...SPREADING UNSEASONABLY COLD AIR INTO THE AREA. WINDS ON THE BACK SIDE OF THE FRONT WILL BE STRONG AND GUSTY...WILL MOSTLY LIKELY BE ISSUING WIND ADVISORIES FOR PORTIONS OF THE CENTRAL VALLEY WITH THE AFTERNOON FORECAST PACKAGE. TIMING OF THE FRONTAL PASSAGE WILL BE KEY TO HOW STRONG THE WINDS WILL GET. IF THE FRONT MOVES THROUGH THE AREA EARLY TUESDAY MORNING...A LOW LEVEL INVERSION MAY KEEP WINDS FROM MIXING DOWN TO THE SURFACE...WHEREAS A LATER FROPA WILL CERTAINLY ENCOURAGE STRONGER WINDS. WILL TACKLE THESE ISSUES TODAY ALONG WITH A TRICKY TEMPERATURE FORECAST. FOR NOW...NOT EXPECTING ANY UPDATES TO THE CURRENT FORECAST. DANG . PREVIOUS DISCUSSION... BIG WX CHANGES ON THE WAY FOR INTERIOR NORCAL AS TWO WX SYSTEMS APPROACH THE REGION...A MILDER SYSTEM PASSING TO THE S...AND A COLDER SYSTEM FROM THE GULF OF AK/NERN PAC THAT WILL IMPACT THE AREA FOR A COUPLE OF DAYS EARLY THIS WEEK. FIRST...THE SYSTEM PASSING JUST TO OUR S IS CURRENTLY LOCATED VCNTY 30N/135W AND IS PRECEDED BY A SWATH OF CLOUDINESS THAT IS TAPPING A ONE INCH PW PLUME THAT EXTENDS WEST OF 130W ALONG 35N. THIS SYSTEM IS AN OPEN WAVE THAT IS FORECAST TO MOVE ACROSS THE SRN HALF OF CA...BEING SHUNTED S OF INTERIOR NORCAL BY THE COLDER/STRONGER/DIGGING GOA/NERN PAC SYSTEM. THE OPEN WAVE SYSTEM WILL SPREAD HIGH CLOUDINESS OVER MAINLY THE SRN PORTION OF OUR FORECAST AREA...WHILE THE THE STRONGER UPSTREAM SYSTEM PUSHES A WEAKENING COLD FRONT ACROSS THE AREA TODAY...TURNING IT A LITTLE COOLER AND SHIFTING WINDS TO THE NW OVER OUR AREA. LOW TO MID LEVEL THICKNESSES SUGGEST ABOUT 5-7 DEGS COOLER OVER OUR NRN ZONES...WITH LESS COOLING FURTHER S. THERE ARE A FEW LIGHT SHOWERS WITH THE FRONT...BUT THEY ARE NOT EXPECTED TO REACH THE INTERIOR DUE TO LIMITED MOISTURE. THE GFS CROSS SECTION REVEALS VERY LOW TOPPED CLOUDINESS...AND MUCH OF IT NOT MAKING IT OVER THE COASTAL RANGE TODAY. IT IS THE STRONGER WX SYSTEM FROM THE GOA/NERN PAC THAT WILL BE GIVING US THE BIG WX CHANGES EARLY THIS WEEK. THE SHORT TERM MODELS INDICATE THE UPPER LEVEL JET DIGGING ON THE BACK SIDE OF THIS SYSTEM WILL DRIVE A STRONG VORT MAX SEWD ACROSS INTERIOR NORCAL ON TUE...WITH A DEEP WINTER-LIKE CLOSED LOW FORMING OVER NV. FOR THE MOST PART...THIS WILL BE A DRY SYSTEM...BUT IR IMAGERY INDICATES A 600 MILE WIDE DECK OF STRATO-CU ON THE BACKSIDE OF THIS SYSTEM THAT IS LIKELY TO SPREAD SEWD DUE TO THE LARGER SYNOPTIC SCALE FEATURES. AS THIS LOWER LEVEL MOISTURE WORKS SEWD WITH THE VORT MAX...IT IS LIKELY TO GET LIFTED OVER THE SIERNEV SQUEEZING OUT A FEW LIGHT SHOWERS OVER THE W SLOPES SIERNEV. MEANWHILE...THE CROSS MTN NWLY AND DOWNSLOPE FLOW OFF THE COASTAL RANGE WILL TEND TO ERODE THE CLOUDS ON THE LEE-SIDE OF THE COASTAL RANGE. THE VORT MAX WILL PUSH A VIGOROUS COLD FRONT ACROSS THE AREA WITH DRASTIC COOLING AND BLUSTERY NLY WINDS. LOW LEVEL THICKNESS AND 850 MBS TEMPS ARE FORECAST TO DROP BELOW 540 DAM...AND 0 DEG C RESPECTIVELY OVER INTERIOR NORCAL ON TUE. SOME UNSEASONABLY CHILLY AIR IS FORECAST TO BE OVER INTERIOR NORCAL WITH MAX TEMPS SOME 10 TO 20 DEG BELOW NORMAL ON TUE. THE STRONG CAA WILL STEEPEN LAPSE RATES LATER TONIGHT AND ESPECIALLY TUE MORNING...RESULTING IN BLUSTERY NLY WINDS. THE NAM 925 MBS FORECAST A BAND OF 40-45 KTS OVER THE CENTRAL SAC VLY AROUND 15Z TUE...STRONG ENOUGH FOR A POTENTIAL WIND ADVSRY SITUATION SHOULD THIS SCENARIO DEVELOP. ALTHOUGH THESE WINDS DECREASE DURING THE DAY...THE STEEPENING LAPSE RATES WILL ALLOW DOWNWARD MOMENTUM TRANSPORT TO DEVELOP THE BLUSTERY /SOME MIGHT CALL THEM ANNOYING/ NLY WINDS OVER THE AREA. AFTER THE VORT MAX AND COLD FRONT MOVE THROUGH THE AREA...STRONG CYCLONIC FLOW WILL LINGER OVER NORCAL AS THE UPPER LOW MOVES ACROSS NV. WE HAVE MAINTAINED SOME FLURRIES OVER THE SIERNEV DUE TO THE STRONG CYCLONIC FLOW...OR POSSIBLE SPILL-OVER FROM THE E SIDE OF THE SIERNEV CREST. OTHERWISE THERE WILL BE A DECREASE IN NLY WINDS AND A SLIGHT MODERATION IN TEMPS AS THE UPPER LOW FILLS AS IT MOVES EWD ACROSS NV. THIS WILL BE FOLLOWED BY A WARMING TREND. JHM .EXTENDED DISCUSSION (THURSDAY THROUGH MONDAY)... UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE WEST COAST STARTING THURSDAY AND INITIATE A WARMING TREND. EXPECT A GOOD 10 DEGREE JUMP BETWEEN MAX TEMPS FROM THURS TO FRIDAY. HIGH TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL FRIDAY THROUGH MONDAY WITH TEMPERATURES AROUND 80 IN THE CENTRAL VALLEY AND IN THE 60S OVER THE HIGHER ELEVATIONS. WARMING TREND WILL PEAK FRIDAY AND SATURDAY AS THE RIDGE AXIS IS DIRECTLY OVER INTERIOR CALIFORNIA. && .AVIATION... WEAK FRONTAL BOUNDARY WILL BE MOVING THROUGH THE SOUTHERN SACRAMENTO VALLEY BY 18Z MONDAY. OTHERWISE...VFR CONDITIONS WITH A FEW TO SCATTERED CLOUDS OVER THE NEXT 24 HOURS. NORTHERLY GRADIENT FROM MFR TO RDD WILL BE INCREASING AFTER 00Z TUESDAY...INCREASING THE WINDS FROM 10 TO 20 KNOTS IN THE NORTHERN SACRAMENTO VALLEY. EXPECT THIS GRADIENT TO INCREASE AND REACH THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY TONIGHT INTO MID MORNING TUESDAY. THEREFORE...LOOK FOR BREEZY CONDITIONS ALONG THE SACRAMENTO VALLEY WITH LOCALLY MODERATE TO STRONG GUSTS STARTING BETWEEN 09-12Z TUESDAY. GARCIA && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 13, 7:00 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT MON APR 13 2009 CAZ013>019-063-064-066>069-141400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY BLUSTERY NORTHERLY WINDS AND MUCH COLDER TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY. A WARMING TREND IS EXPECTED LATER IN THE WEEK. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.